Alert archive / Oklahoma / Special Weather Statements in 2018

Special Weather Statement, NWS Norman, OK

August 7, 2018Pontotoc County, Oklahoma

NWS Norman, OK issued this special weather statement at Aug 7, 2018, 7:49 PM CDT for Pontotoc County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2018, 7:49 PM CDT (00:49 UTC)
Expired
Aug 7, 2018, 8:15 PM CDT
In force
26 min
Issued by
NWS Norman, OK

County Pontotoc County, OK

The radar

The Norman radar (KTLX), 101 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2018-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1782 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2018-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1782 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1640 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

055 
WWUS84 KOUN 080049
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
749 PM CDT TUE AUG 7 2018
 
OKZ042-047-080115-
Johnston OK-Pontotoc OK-
749 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR north central Johnston and south
central Pontotoc Counties Until 815 PM CDT....

AT 747 PM CDT, a strong thunderstorm was located 5 miles southeast of
Roff, moving southeast at 5 MPH.

HAZARDS INCLUDE...
Wind gusts to 45 MPH...

Locations impacted include...
Pontotoc.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3443 9680 3458 9683 3459 9683 3465 9673
      3450 9655
TIME...MOT...LOC 0047Z 319DEG 6KT 3458 9676 

$$

BRB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:25 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Aug 7, 6:25 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Norman OK
625 PM CDT Tue Aug 7 2018

.AVIATION...
0Z TAFs - VFR/MVFR conditions expected this TAF period.
Showers/thunderstorms will move across parts of the area into
Wednesday. Highest chances will be later tonight into Wednesday
morning and then again later Wednesday afternoon into the night.
Winds will be shifting/variable due to a front and various outflow
boundaries moving across the area. Strong variable winds and heavy
rain could be possible with the storms.

&&

.PREV DISCUSSION... /issued 306 PM CDT Tue Aug 7 2018/

DISCUSSION...
Latest surface observations show a quasi-stationary front Cheyenne
to near Guthrie to near Cushing. The environment near this
boundary has become moderately unstable with MLCAPE 1,500-2,000
J/kg, due to diabatic heating of a comparatively more moist
boundary layer than has been seen the last few days. Isolated to
scattered convection has formed near this boundary. Effective
shear is marginally supportive of sustained updrafts and perhaps a
marginally severe wind/hail threat with the strongest storms into
early evening, especially given DCAPE up to 1,200 J/kg suggesting
brief strong/severe microbursts are possible with the most intense
storms.

Later tonight, modest strengthening of low-level jet orthogonal
to aforementioned boundary should support an increase in
convection. Furthermore, remnant MCS may move along and north of
the synoptic surface boundary as well. The greatest coverage
should be after midnight across northwest/north-central Oklahoma
spreading into portions of central Oklahoma late tonight and
eventually southeast portions of our area tomorrow morning.
Convection could linger into the afternoon across southern
portions of the area, and by evening/overnight will increase in
coverage again as another shortwave trough approaches. Some of
this is conditional on placement of synoptic boundary which will
likely be augmented by convective outflow. Additionally, there is
concern for locally heavy rainfall amounts given the anomalous
moisture (PWAT on average around ~1.75" in models) and weak
850-300 hPa flow. Any flooding/flash flooding concerns should be
localized as it appears now across mainly southern Oklahoma.

Showers and storms should decrease Thur-Fri but could linger near
the Red River, but most of the area will be dry and cooler than
has been seen the last several days. A closed low and return of
deeper moisture could bring an increase in convective coverage
late this weekend into early next week. Little/no change was made
to this portion of the forecast.

BRB

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  71  83  69  88 /  80  70  50  10
Hobart OK         75  87  70  90 /  50  40  60  20
Wichita Falls TX  78  92  72  90 /  40  30  70  30
Gage OK           70  86  65  90 /  80  30  30  10
Ponca City OK     73  88  68  91 /  50  50  20  10
Durant OK         75  90  72  88 /  40  60  70  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

15/25/01
Hazardous weather outlook, Aug 7, 3:18 PM CDT, 4 hours 31 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
318 PM CDT Tue Aug 7 2018

OKZ004>048-050>052-TXZ083>090-082030-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
318 PM CDT Tue Aug 7 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
This afternoon and evening, thunderstorms will be possible, mainly
across central and eastern Oklahoma, including the Oklahoma City
area. Additional thunderstorms are possible across much of the
area late tonight. A few storms could be strong to severe with the
primary hazard being damaging wind gusts to 60 mph.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
Thunderstorms will be possible across most of the area Wednesday
and Thursday. The highest chances for thunderstorms are expected
early Wednesday morning, and late Wednesday night into early
Thursday morning. A few strong to severe storms will be possible
Wednesday across southwest Oklahoma and portions of western north
Texas, with a threat of damaging wind gusts.

At least a low chance for thunderstorms will continue through
Sunday, especially across the southern half of Oklahoma and
adjacent parts of north Texas.

.Heavy Rainfall...
Heavy rainfall will be possible across the northern two-thirds of
Oklahoma Wednesday morning, and then again Wednesday night into
early Thursday morning across the southern two thirds of
Oklahoma. Excessive rainfall may lead to localized flooding.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Aug 7, 6:22 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
622 PM CDT TUE AUG 7 2018

OKZ024-025-027>029-072345-
Grady OK-Oklahoma OK-Canadian OK-Cleveland OK-McClain OK-
622 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Grady...southwestern
Oklahoma...southeastern Canadian...northwestern Cleveland and
northwestern McClain Counties Until 645 PM CDT....

AT 618 PM CDT, a strong thunderstorm was located 5 miles southeast of
Mustang, moving east at 15 MPH.

HAZARDS INCLUDE...
Wind gusts to 45 MPH...

Locations impacted include...
Southwestern Oklahoma City, western Norman, Moore, Newcastle,
Mustang, Tuttle, Valley Brook, Bridge Creek and Will Rogers Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3521 9774 3541 9776 3544 9746 3520 9747
TIME...MOT...LOC 2318Z 275DEG 13KT 3532 9768

BRB
Special weather statement, Aug 7, 6:28 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
628 PM CDT TUE AUG 7 2018

OKZ030-080000-
Pottawatomie OK-
628 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR central Pottawatomie County
Until 700 PM CDT....

AT 623 PM CDT, a strong thunderstorm was located 4 miles south of
Pink, moving east at 15 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Hail up to dime size...

Locations impacted include...
Tecumseh, Pink, Tribbey, St. Louis, Brooksville and Macomb.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3508 9686 3513 9714 3526 9714 3529 9686
TIME...MOT...LOC 2323Z 275DEG 13KT 3520 9709

BRB
Special weather statement, Aug 7, 6:51 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
651 PM CDT TUE AUG 7 2018

OKZ025-029-080015-
Oklahoma OK-Cleveland OK-
651 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Oklahoma and
northern Cleveland Counties Until 715 PM CDT....

AT 646 PM CDT, a strong thunderstorm was located over Moore, moving
east at 20 MPH.

HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Hail up to dime size...

Locations impacted include...
Southeastern Oklahoma City, north Norman, Moore, Midwest City, Del
City and Choctaw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3523 9716 3522 9754 3522 9755 3542 9758
      3550 9719
TIME...MOT...LOC 2346Z 263DEG 18KT 3533 9748

BRB
Special weather statement, Aug 7, 7:17 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
717 PM CDT TUE AUG 7 2018

OKZ039-080045-
Stephens OK-
717 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Stephens County
Until 745 PM CDT....

AT 714 PM CDT, a strong thunderstorm was located 4 miles northeast of
Loco. This storm was nearly stationary.

HAZARDS INCLUDE...
Wind gusts to 45 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3432 9770 3447 9773 3447 9756 3429 9756
TIME...MOT...LOC 0014Z 98DEG 1KT 3439 9765

BRB
Special weather statement, Aug 7, 7:31 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
731 PM CDT TUE AUG 7 2018

OKZ026-030-031-080100-
Pottawatomie OK-Seminole OK-Lincoln OK-
731 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Pottawatomie...
northern Seminole and southeastern Lincoln Counties Until 800 PM
CDT....

AT 728 PM CDT, a strong thunderstorm was located near Little, moving
northeast at 30 MPH.

HAZARDS INCLUDE...
Wind gusts to 45 MPH...

LAT...LON 3526 9671 3541 9684 3557 9663 3540 9662
      3540 9660 3541 9658 3539 9655 3539 9653
      3542 9656 3543 9656 3544 9657 3545 9655
      3546 9654 3543 9651 3543 9649 3546 9648
      3545 9644 3538 9644
TIME...MOT...LOC 0028Z 241DEG 24KT 3537 9666

RS
Special weather statement, Aug 7, 7:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
749 PM CDT TUE AUG 7 2018

OKZ042-047-080115-
Johnston OK-Pontotoc OK-
749 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR north central Johnston and south
central Pontotoc Counties Until 815 PM CDT....

AT 747 PM CDT, a strong thunderstorm was located 5 miles southeast of
Roff, moving southeast at 5 MPH.

HAZARDS INCLUDE...
Wind gusts to 45 MPH...

Locations impacted include...
Pontotoc.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3443 9680 3458 9683 3459 9683 3465 9673
      3450 9655
TIME...MOT...LOC 0047Z 319DEG 6KT 3458 9676

BRB

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:17 PM CDTSpecial Weather StatementOUNStephens28 min
Aug 7, 7:31 PM CDTSpecial Weather StatementOUNSeminole29 min
Aug 7, 8:17 PM CDTSpecial Weather StatementOUNStephens28 min
Aug 7, 8:38 PM CDTSpecial Weather StatementOUNJohnston22 min
Aug 7, 9:45 PM CDTSpecial Weather StatementOUNMarshall30 min
Aug 8, 2:03 AM CDTSpecial Weather StatementOUNPottawatomie42 min
Aug 8, 2:15 AM CDTFlood WatchOUNBlaine, Canadian, Cleveland, Garfield, Kingfisher, Lincoln and 5 more9 hr
Aug 8, 2:17 AM CDTAreal Flood AdvisoryOUNCleveland, Oklahoma3 hr
Aug 8, 2:23 AM CDTSpecial Weather StatementOUNOklahoma52 min
Aug 8, 2:26 AM CDTSpecial Weather StatementOUNWoods49 min
Aug 8, 2:32 AM CDTSevere Thunderstorm WarningOUNWoods22 min
Aug 8, 2:38 AM CDTAreal Flood AdvisoryOUNCanadian, Kingfisher, Logan, Oklahoma3 hr
Aug 8, 2:39 AM CDTSevere Thunderstorm WarningOUNKingfisher51 min
Aug 8, 2:43 AM CDTSpecial Weather StatementOUNCleveland32 min
Aug 8, 3:01 AM CDTFlash Flood WarningOUNCanadian, Kingfisher6 hr
Aug 8, 3:13 AM CDTSevere Thunderstorm WarningOUNCanadian, Oklahoma47 min
Aug 8, 3:14 AM CDTSpecial Weather StatementOUNPottawatomie31 min
Aug 8, 3:16 AM CDTSpecial Weather StatementOUNCleveland29 min
Aug 8, 3:21 AM CDTSpecial Weather StatementOUNHarper, Woods39 min
Aug 8, 3:27 AM CDTSpecial Weather StatementOUNMajor48 min
Aug 8, 3:46 AM CDTFlash Flood WarningOUNCanadian, Oklahoma6 hr
Aug 8, 3:54 AM CDTSpecial Weather StatementOUNMajor51 min
Aug 8, 3:56 AM CDTSpecial Weather StatementOUNWoods, Woodward49 min
Aug 8, 4:06 AM CDTSevere Thunderstorm WarningOUNBlaine, Garfield, Kingfisher, Major54 min
Aug 8, 4:28 AM CDTAreal Flood AdvisoryOUNCanadian, Cleveland, Grady, McClain, Oklahoma3 hr
Aug 8, 4:42 AM CDTFlash Flood WarningOUNCleveland3 hr
Aug 8, 4:56 AM CDTAreal Flood AdvisoryOUNBlaine, Dewey, Garfield, Kingfisher, Major3 hr
Aug 8, 5:07 AM CDTSpecial Weather StatementOUNCleveland23 min
Aug 8, 5:14 AM CDTSpecial Weather StatementOUNBlaine, Canadian, Kingfisher, Logan, Oklahoma61 min
Aug 8, 5:21 AM CDTAreal Flood AdvisoryOUNCleveland, Pottawatomie3 hr
Aug 8, 5:46 AM CDTSpecial Weather StatementOUNPottawatomie44 min
Aug 8, 5:50 AM CDTSpecial Weather StatementOUNEllis, Harper, Woods, Woodward55 min
Aug 8, 5:54 AM CDTAreal Flood AdvisoryOUNBlaine, Caddo, Canadian, Custer, Dewey, Kingfisher3 hr
Aug 8, 6:10 AM CDTSpecial Weather StatementOUNOklahoma35 min
Aug 8, 6:20 AM CDTAreal Flood AdvisoryOUNOklahoma3 hr
Aug 8, 6:24 AM CDTAreal Flood AdvisoryOUNEllis, Harper, Woods, Woodward3 hr
Aug 8, 6:34 AM CDTSpecial Weather StatementOUNHughes26 min
Aug 8, 7:20 AM CDTSpecial Weather StatementOUNCarter25 min
Aug 8, 7:31 AM CDTAreal Flood AdvisoryOUNCleveland, McClain3 hr
Aug 8, 7:41 AM CDTAreal Flood AdvisoryOUNCoal3 hr
Aug 8, 7:47 AM CDTSpecial Weather StatementOUNCoal28 min

Nearby

Special Weather Statements in Oklahoma, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.